Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 128, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 13, 2007, 10:33 AM CDT for Eddy County, North Dakota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2007, 10:33 AM CDT (15:33 UTC)
- Expired
- Aug 13, 2007, 11:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Eddy County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 125 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:58 AM CDT | HAIL 0.75 | 2 Nw New Rockford, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 9:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -501 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 131534 SVRFGF NDC027-131630- /O.NEW.KFGF.SV.W.0128.070813T1533Z-070813T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1033 AM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDDY COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 1130 AM CDT * AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF OBERON TO 3 MILES SOUTHWEST OF BREMEN...MOVING TO THE EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SHEYENNE AT 1040 AM CDT... NEW ROCKFORD AT 1050 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4783 9926 4760 9923 4761 9853 4783 9856 $$ DK
3 follow-up statements
000 WWUS53 KFGF 131547 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1046 AM CDT MON AUG 13 2007 NDC027-131630- /O.CON.KFGF.SV.W.0128.000000T0000Z-070813T1630Z/ EDDY ND- 1046 AM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR EDDY COUNTY... AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHWEST OF NEW ROCKFORD...OR 31 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW ROCKFORD AT 1050 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR EASTERN NORTH DAKOTA. LAT...LON 4783 9926 4760 9923 4761 9853 4783 9856 $$ DK/BH
000 WWUS53 KFGF 131607 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1104 AM CDT MON AUG 13 2007 NDC027-131630- /O.CON.KFGF.SV.W.0128.000000T0000Z-070813T1630Z/ EDDY ND- 1104 AM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR EDDY COUNTY... AT 1100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 6 MILES WEST OF SHEYENNE...OR 27 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL WAS ALSO REPORTED 5 MILES WEST SOUTHWEST OF NEW ROCKFORD. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 6 MILES NORTHEAST OF NEW ROCKFORD BY 1110 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR EASTERN NORTH DAKOTA. LAT...LON 4783 9928 4761 9926 4761 9853 4783 9856 $$ DK/BH
000 WWUS53 KFGF 131629 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1130 AM CDT MON AUG 13 2007 NDC027-131640- /O.EXP.KFGF.SV.W.0128.000000T0000Z-070813T1630Z/ EDDY ND- 1130 AM CDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EDDY COUNTY EXPIRED AT 1130 AM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WAS ALLOWED TO EXPIRE AT 1130 AM CDT. AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 6 MILES WEST OF SHEYENNE...OR 26 MILES SOUTHWEST OF DEVILS LAKE. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 1130 AM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR EASTERN NORTH DAKOTA. LAT...LON 4783 9928 4761 9926 4761 9853 4783 9856 $$ DK/BH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:27 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 13, 9:27 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 927 AM CDT MON AUG 13 2007 .UPDATE... DID A QUICK UPDATE TO ADD SOME MORNING SEVERE WORDING TO THE KDVL BASIN. STORMS ARE APPROACHING WESTERN BENSON AND TOWNER COUNTIES BUT SO FAR ARE STAYING JUST TO THE WEST. SPC ALSO DISCUSSING A WATCH POSSIBILITY FOR CENTRAL ND...BUT SO FAR IN A WAIT AND SEE MODE. TSTMS ALSO DEVELOPING ALONG THE ND/SD BORDER...WHERE KBIS HAS JUST ISSUED A SVR TSTM WARNING. UPDATED THE SOUTHERN FA TO ADD SOME ISOLATED THUNDER AS WELL. && .PREV DISCUSSION... /ISSUED 334 AM CDT MON AUG 13 2007/ SHORT TERM... MAIN ISSUE TODAY IS THUNDERSTORMS OR NO THUNDERSTORMS. AS COMPARED TO 24 HRS AGO...THREAT FOR ANY ELEVATED LATE NIGHT CONVECTION HAS SHIFTED WEST WITH BEST 800-850 MB INSTABILITY/MOISTURE ADVECTION MORE OVER CNTRL ND ATTM. SATELLITE HAS SHOWN GRADUAL INCREASE IN MID LEVEL CLOUD STREAKS OVER CNTRL ND IN AN AREA FROM ISN TO BIS- JMS. NOTHING ON RADAR ATTM...BUT WOULD NOT BE SUPRISED TO SEE SOMETHING FORM YET...PEAK TIME FOR FORMATION OFTEN IS 09-10Z PERIOD. BUT BIG THING GOING AGAINST IT IS THAT THE ENTIRE 700-850 MB LAYER IS WARMING SO THAT LAPSE RATES ARE NOT THAT STRONG AND ENOUGH WARMING AT 700 MB MIGHT BE THERE TO EFFECTIVELY CAP ANY ELEVATED CONVECTION FROM BEING ROOTED NR 800 MB. WILL HAVE A 20 POP THRU 16Z FOR ANY ELEVATED CONVECTION MAINLY NORTHWEST HALF OF THE CWA WEST OF A WAHPETON TO BJI LINE. WITH ADVANCE OF 850 MB INSTABILITY AND MOISTURE SLOWER THAN PREV RUNS FEEL CAN LEAVE OUT ANY LOW POP FROM WCNTRL MN AS SHOWALTERS REMAIN VERY STABLE THERE THRU 18Z. OUTSIDE OF ANY ELEVATED CONVECTION...MAIN ISSUE IS IF/WHERE CONVECTION MIGHT FIRE WITH FRONT HAS IT MOVES THROUGH THIS AFT/EARLY EVE. SOUNDINGS SHOW A VERY WARM LAYER 850-700 MB THAT WILL TAKE A LOT OF WARMING AND SFC MOISTURE TO OVERCOME AND FEEL THAT IT WILL BE VERY HARD TO DO SO. PER SWODY1 AND SPC WRF PCPN GRAPHICS IDEA IS THAT SOME CONVECTION NOW FIRING IN NE MT MIGHT RIDE THE CANADIAN BORDER OR JUST NORTH THRU THE DAY SO KEPT LOW POPS GOING ALL DAY IN OUR FAR NORTH BUT REMOVED POPS TODAY FOR AREAS SOUTH OF A DVL-GFK AND WEST OF FARGO THIS AFTN AS AIRMASS IS JUST TOO CAPPED. VERY LATE THIS AFTN/EVE RIGHT ALONG FRONT IDEA THAT CONVECTION MAY FIRE RAPIDLY ON EDGE OF CAP SOMEWHERE IN NORTH CENTRAL INTO CNTRL MN AND THEN INCREASE AS IT MOVES SOUTHEAST. SPC WRF WOULD HAVE INITIATION NR 01Z-02Z SOMEWHERE IN THEH WILLMAR-ST CLOUD AREA AND THEN INCREASE RAPIDLY AS IT MOVES SOUTHEAST. ANOTHER ISSUE IS THAT HIGHER DEW PTS AND TRUE WARM FRONT LOOK TO REMAIN SOUTH OF THE AREA AND PERHAPS A BIT FARTHER SOUTH THAN EARLIER THOUGHT. SWODY1 HIGHLIGHTS BEST CHC STC-MSP-LSE AREAS EARLY EVE. THUS DID LOWER POPS BACK TO CHC CATEGORY FOR NW/WCNTRL MN 21Z-00Z TIME PERIOD INSTEAD OF LIKELY. ANOTHER ISSUE IS TEMPS. MAJOR FIRES GOING ON IN WRN MT/IDAHO ATTM AND HAZY SMOKY SKY WILL BE OVER THE AREA AND THIS MAY CUT BACK ON TEMPS SOME. TO REALIZE FULL INSTABILITY TEMPS WOULD HAVE TO RISE WELL INTO THE 90S TO NEAR 100 AND DONT FEEL THIS WILL HAPPEN AND DEW PTS OF MID 70S PER NAM12 ALSO SEEM HIGH WITH MORE MID TO UPR 60S MORE REASONABLE. COOLER WEATHER MOVES IN ON TUESDAY BEFORE ANOTHER FRONT MOVES THRU ON WEDNESDAY. KEPT WED DRY ATTM AS DEPTH OF MOISTURE LOOKS WEAK. LONG TERM... DID GO ALONG WITH GFS IDEA OF A PRETTY GOOD COOL SHOT HEADING DOWN INTO THE AREA AS CANADIAN HIGH DRIFTS SOUTHEAST OVER NRN MN BY THURSDAY. LOWERED PREV FCST TEMPS FOR WED NIGHT-FRI SOME. AVIATION... VFR TODAY WITH DEVELOPMENT OF AREAS OF MID CLOUDS THIS MORNING. WINDS WILL INCREASE FROM THE SOUTHEAST AND BECOME A BIT GUSTY WITH GUSTS 25 KTS OR SO PSBL THIS AFTN IN THE RED RIVER VALLEY. TSTM CHANCE IS PRETTY LOW...WITH BEST CHC IN THE EARLY EVE AT BEMIDJI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
Hazardous weather outlook, Aug 13, 6:07 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT MON AUG 13 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 607 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON FROM CENTRAL INTO NORTHEAST NORTH DAKOTA AND EXTREME NORTHWEST MINNESOTA. NONE OF THESE ARE EXPECTED TO BE SEVERE. A COLD FRONT WILL THROUGH EASTERN NORTH DAKOTA THIS AFTERNOON AND REACH FAR WESTERN MINNESOTA LATE THIS AFTERNOON. A WARM LAYER ALOFT IS EXPECTED TO PREVENT THUNDERSTORM FORMATION IN MOST OF EASTERN NORTH DAKOTA AS THE FRONT MOVES THOUGH...BUT AS IT MOVES INTO MINNESOTA SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS MAY BE SEVERE...WITH THE GREATEST THREAT FOR SEVERE WEATHER IN AREAS FROM BEMIDJI TO DETROIT LAKES AND FERGUS FALLS SOUTHEAST TOWARD THE TWIN CITIES. LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON IN NORTHWEST AND WEST CENTRAL MINNESOTA. DTR
In the hours before
Local storm report, Aug 13, 10:28 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1028 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL ESMOND 48.03N 99.76W
08/13/2007 E1.00 INCH BENSON ND TRAINED SPOTTER
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:55 AM CDT | Severe Thunderstorm Warning | FGF | Benson | 65 min |
| Aug 13, 11:38 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Griggs | 67 min |
| Aug 13, 12:42 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 50 min |
| Aug 13, 12:59 PM CDT | Severe Thunderstorm Warning | FGF | Towner | 36 min |
| Aug 13, 1:16 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey | 59 min |
| Aug 13, 1:59 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Walsh | 61 min |
| Aug 13, 2:15 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 30 min |
| Aug 13, 2:33 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Walsh | 57 min |
| Aug 13, 3:29 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 61 min |
| Aug 13, 3:40 PM CDT | Tornado Warning | FGF | Grand Forks, Steele, Traill | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.